MAUDE Adverse Event Report: INSPIRE MEDICAL SYSTEMS INC. INSPIRE MODEL 4323 SENSING LEAD; PRESSURE SENSING LEAD

INSPIRE MEDICAL SYSTEMS INC. INSPIRE MODEL 4323 SENSING LEAD; PRESSURE SENSING LEAD
Model Number MODEL 4323
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 12/21/2015
Type of Reportable Event Malfunction
Event or Problem Description
The patient experienced episodes where the system's stimulation did not work properly, specifically it would feel weaker than normal.A check of the system showed that the patient's stimulation sensation threshold had nearly doubled.The system was explanted and a new sensing lead and implantable pulse generator were implanted.The explanted devices were decontaminated, and returned to the manufacturer where analysis indicated that the sensing lead had shifted position thru the moveable lead anchor.This reduced the size of the loop between the two anchors which is required for strain relief.The patient was not injured as a result of this incident, but if the event were to recur it is possible that it could lead to inappropriate stimulation therefore the manufacturer is filing this report.

Brand Name
INSPIRE MODEL 4323 SENSING LEAD
Common Device Name
PRESSURE SENSING LEAD
Manufacturer (Section D)
INSPIRE MEDICAL SYSTEMS INC.
inspire medical systems inc.
9700 63rd ave n, suite 200
maple grove MN 55369
MDR Report Key5420030
Report Number3007666314-2016-00001
Device Sequence Number568066
Product Code MNQ
UDI-Device Identifier00855728005000
UDI-Public00855728005000
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Report Date (Section B) 01/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 4323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2015
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR